Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 178, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2016, 4:49 PM CDT for Briscoe County, Floyd County, Swisher County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 15, 2016, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Floyd County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:12 PM CDT | HAIL 1.5 | 8 Nne Lockney, TX | TIME ESTIMATED FROM RADAR. DELAYED REPORT BY LOCKNEY FD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WUUS54 KLUB 152149
SVRLUB
TXC045-153-437-152245-
/O.NEW.KLUB.SV.W.0178.160615T2149Z-160615T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FLOYD COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 545 PM CDT
* AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
PLAINS... OR 15 MILES NORTH OF FLOYDADA...MOVING NORTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SILVERTON...LOCKNEY AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3410 10124 3413 10150 3452 10158 3451 10114
TIME...MOT...LOC 2149Z 184DEG 14KT 3420 10139
HAIL...1.50IN
WIND...60MPH
$$
233 follow-up statements
674
WWUS54 KLUB 152209
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT WED JUN 15 2016
TXC045-153-437-152245-
/O.CON.KLUB.SV.W.0178.000000T0000Z-160615T2245Z/
FLOYD TX-SWISHER TX-BRISCOE TX-
509 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN FLOYD...SOUTHEASTERN SWISHER AND SOUTHWESTERN
BRISCOE COUNTIES...
AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
PLAINS... OR 15 MILES SOUTH OF SILVERTON...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILVERTON AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3418 10122 3419 10150 3452 10158 3451 10114
TIME...MOT...LOC 2209Z 184DEG 12KT 3425 10138
HAIL...1.00IN
WIND...60MPH
$$
23000
WWUS54 KLUB 152239
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
539 PM CDT WED JUN 15 2016
TXC437-152248-
/O.CAN.KLUB.SV.W.0178.000000T0000Z-160615T2245Z/
SWISHER TX-
539 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SWISHER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS REMAINDED
EAST OF SWISHER COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3423 10121 3427 10144 3452 10146 3451 10114
TIME...MOT...LOC 2238Z 199DEG 9KT 3429 10134
$$
TXC045-153-152245-
/O.CON.KLUB.SV.W.0178.000000T0000Z-160615T2245Z/
FLOYD TX-BRISCOE TX-
539 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL FLOYD AND SOUTHWESTERN BRISCOE COUNTIES...
AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
PLAINS... OR 12 MILES SOUTH OF SILVERTON...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3423 10121 3427 10144 3452 10146 3451 10114
TIME...MOT...LOC 2238Z 199DEG 9KT 3429 10134
HAIL...1.00IN
WIND...60MPH
$$
23593
WWUS54 KLUB 152243
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT WED JUN 15 2016
TXC045-153-152253-
/O.EXP.KLUB.SV.W.0178.000000T0000Z-160615T2245Z/
FLOYD TX-BRISCOE TX-
543 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLOYD AND
SOUTHWESTERN BRISCOE COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL... GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
A DIFFERENT SEVERE STORM IN EASTERN BRISCOE COUNTY.
LAT...LON 3423 10121 3427 10144 3452 10146 3451 10114
TIME...MOT...LOC 2237Z 184DEG 14KT 3429 10134
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:36 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 15, 3:36 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 336 PM CDT WED JUN 15 2016 .SHORT TERM... Temperatures at 3 pm are quite toasty across the forecast area. Observations from the West Texas Mesonet range from 94 degrees at Olton to 100 degrees at Turkey and several other sites. Although dewpoints have mixed down across the Caprock, we still have dewpoints loitering near 70 degrees in the Rolling Plains, and this is resulting in heat indices around 100 to 106. We do not expect the heat indices to reach 110 degrees in the Rolling Plains this afternoon (nor tomorrow afternoon) which would trigger a Heat Advisory, but nonetheless the air is certainly hot and muggy enough for us to recommend the standard heat precautions regarding not leaving pets in vehicles, drinking plenty of water, wearing sunscreen, etc. Regional radar and satellite imagery shows storms developing across the higher terrain of New Mexico and the Trans-Pecos region, extending into southeast New Mexico. Closer to home, high-based cumulus are forming in the deeply-mixed air mass on the Caprock. The latest guidance is still indicating isolated to scattered t-storm development within the next 2-3 hours across eastern New Mexico and the western South Plains, and some of the guidance like the TTU-WRF is now more aggressive with the northward and eastward extent of development. The activity will have limited CAPE to work with initially, but as it slowly progresses eastward it may be able to tap into the higher CAPE environment across the central and southern South Plains, leading to stronger storms and a greater severe threat. Severe wind gusts remain the primary concern, but there could be a window for large hail as well. Some of the high-res guidance indicates that storms may congeal into a small cluster this evening somewhere across the central or southern South Plains. If this cluster develops, it is possible it could linger a bit past 06 UTC so we have added an isolated mention for some of the area. For Thursday, upper ridging over the region may receive a small dent as a weak shortwave swings across the southern Rockies. Temps are expected to be similar to today, with highs mainly in the upper 90s to 102 or so. Forecast soundings show that these temps will be warm enough to erode the cap, such that convergence along a surface trough extending from southeast New Mexico northeast into the Texas Panhandle may be sufficient for some isolated t-storm development - and we've added a mention to the forecast. Coverage and overall intensity of the storms will likely be lower than today, but instability should still be adequate for some stronger cells. .LONG TERM... Big story in the long-term remains the heat continuing to build a degree or two each day through the weekend. 1000-500hPA thicknesses will continue to build as the ridge strengthens through Saturday. We will continue to watch how temperatures respond/recover in the morning hours as well as heat indices in the afternoon, especially for the Rolling Plains, to see if a heat advisory will be needed. For now, lower dewpoints/RH values should keep the heat indices in the Rolling Plains below 110 degrees F but we will have to watch the West Texas Mesonet stations across that part of the forecast area to see what happens. Temperatures may cool off just a tad for Sunday and Monday as the center of the ridge shifts to the north and west of the area, lowering heights and thickness values just a bit. Temperatures may try to warm again by the very end of this forecast package as the ridge starts to slide southward towards the area once again. The ECMWF continues to try and develop afternoon/evening convection across the area each day through the forecast but subsidence under the ridge, lower surface dewpoints, and a lack of any boundary to help force storms to develop mean a dry forecast will continue through the extended. Jordan && .LUB Watches/Warnings/Advisories... None. && 33/14
Hazardous weather outlook, Jun 15, 11:46 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1146 AM CDT WED JUN 15 2016 TXZ021>044-161700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1146 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING...WITH ACTIVITY MORE LIKELY ACROSS THE SOUTHERN AND CENTRAL SOUTH PLAINS. THE OVERALL SEVERE THREAT WILL BE LOW, BUT A FEW STRONGER STORMS MAY PRODUCE LARGE HAIL TO GOLF BALL SIZE AND SEVERE WIND GUSTS TO NEAR 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING...MAINLY TO THE WEST OF INTERSTATE 27 AND HIGHWAY 87. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH ANY STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING IN THE SOUTHERN AND EASTERN ROLLING PLAINS.
In the hours before
Special weather statement, Jun 15, 3:41 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CDT WED JUN 15 2016 TXZ025-026-031-032-037-038-043-044-160000- HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...CHILDRESS...MATADOR... ROARING SPRINGS...PADUCAH...HACKBERRY...SPUR...DICKENS...DUMONT... FINNEY...GROW...GUTHRIE...JAYTON...ASPERMONT 341 PM CDT WED JUN 15 2016 ...HOT TEMPERATURE AND HIGH HUMIDITIES ARE BRINGING SULTRY CONDITIONS TO THE ROLLING PLAINS THIS AFTERNOON... TEMPERATURES NEAR 100 DEGREES COMBINING WITH HIGH MOISTURE LEVELS WILL RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES THROUGH ABOUT 7 PM THIS EVENING. THIS HEAT WILL PUT STRESS ON PEOPLE AND ANIMALS, ESPECIALLY WHEN IN THE SUN. TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE, INCLUDING DRINKING PLENTY OF WATER AND TAKING MORE FREQUENT BREAKS. BE SURE NOT TO LEAVE YOUNG CHILDREN OR PETS IN PARKED VEHICLES AS TEMPERATURES CAN QUICKLY BECOME DANGEROUS.
Special weather statement, Jun 15, 4:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 425 PM CDT WED JUN 15 2016 TXZ025-152200- HALL TX- 425 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HALL COUNTY UNTIL 500 PM CDT... AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF TURKEY...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL...VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKEVIEW AND PLASKA COMMUNITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3443 10059 3434 10095 3475 10094 3475 10060 TIME...MOT...LOC 2123Z 257DEG 5KT 3455 10083 23
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 39 min |
| Jun 14, 7:20 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 25 min |
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 51 min |
| Jun 14, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 54 min |
| Jun 14, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 32 min |
| Jun 15, 4:25 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jun 15, 4:33 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 57 min |
| Jun 15, 5:00 PM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 27 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 6:16 PM CDT | Special Weather Statement | LUB | Hockley | 44 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 59 min |
| Jun 15, 6:25 PM CDT | Flash Flood Warning | LUB | Hall | 2 hr |
| Jun 15, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 28 min |
| Jun 15, 6:51 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.